Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had hormone imbalance. Used androgel when testosterone went down. Will guggul help? Retry androgel?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1481 Questions
hi iam hoping you can help me, i have been doing fairly well on nature throid 1/4 grain, dhea 10mg, dim, and st. johns wort. I have had a problem with hormone balance previously i had a ts of 4.55 and testoterone level 270. My tsh went to 2.41 on nature throid and testoterone went to 310 on thryoid meds alone. In past when i used androgel my testoterone went down to 267 and my estrogen increased to 218 from below 60 a year ago. I have diagnoses of hypothyroidism and hypogonadism. On the hormones i have gained 15 lbs in the past year. so i started losing some and having more energy on the nature throid, dhea, dim, sjw. then my dr told me to retry androgel. almost immediately i became tired every night after dinner where i had to lie down but i also had this big increase in my appetite-so can androgel cause this and am i better on with out it. also what do you think of the medicine I am taking also to balance ghormones inclufding the nature throid, dhea, dim (to combat estrogen) and sjw for weight and mood. He also recently added guggul sterones for weight and to lower cholesterol, will those help. thank you.
Posted Fri, 27 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later

Thank you for posting your query.

1. Nature thyroid is not the recommended way to treat hypothyroidism. The correct medication is levothyroxine.

2. DHEA (5-Dehydroepiandrosterone), dim (Di-Indolyl Methane) taken as medicine/supplements have not been proven to have any scientific role in men's health.

3. Androgel does not increase appetite.

4. I am not aware of guggulsterones used for lowering cholesterol.

5. Whether or not you need androgel depends on whether you truly have hypogonadism. This is a complex diagnosis which can be made only by an endocrinologist who will examine you in person and run specific laboratory tests.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor